Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 23, 2004, 11:22 PM CDT for Denton County, Wise County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 11:22 PM CDT (04:22 UTC)
- Expired
- Apr 24, 2004, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 240422 FFWFTW TXC121-497-240715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1122 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 215 AM CDT * AT 1120 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EASTERN WISE AND WESTERN DENTON COUNTIES. AT 1110 PM CDT...THE WISE COUNTY SHERIFF REPORTED 3 INCHES OF WATER COVERING THE FLOOR OF THE SHERIFFS OFFICE. PREVIOUS FLOODING OF ROADWAYS IN DENTON COUNTY WILL BE AGGRAVATED BY ADDITIONAL HEAVY RAINFALL THROUGH EARLY MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3342 9766 3303 9774 3301 9687 3342 9686 $$ 30/SS
2 follow-up statements
000 WGUS74 KFWD 240552 FFSFTW TXC121-497-240715- FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1241 AM CDT SAT APR 24 2004 ...A FLASH FLOOD WARNING CONTINUES FOR WISE AND DENTON COUNTIES UNTIL 215 AM CDT... AT 1239 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAIN OVER SOUTHERN WISE AND DENTON COUNTIES...WHERE ONE TO TWO INCHES PER HOUR OF RAINFALL WERE OCCURRING. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. IT ONLY TAKES A FEW FEET OF WATER TO SWEEP AWAY MOST VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. LAT...LON 3328 9767 3302 9775 3302 9688 3341 9688 $$ 30/SS
000 WGUS74 KFWD 240707 FFSFTW TXC121-497-240715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 206 AM CDT SAT APR 24 2004 ...THE FLASH FLOOD WARNING FOR WISE AND DENTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 215 AM CDT... AT 205 AM CDT...WEATHER SERVICE RADAR INDICATED THAT THE HEAVIEST RAIN HAS SHIFTED SOUTH AND EAST OF WISE AND DENTON COUNTIES. THIS SHOULD END THE THREAT OF ADDITIONAL FLASH FLOODING IN THESE COUNTIES. RESIDUAL...LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW SPOTS COULD STILL POSE A HAZARD THROUGH 400 AM. IN ADDITION...CONTINUE TO USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES THROUGH THE EARLY MORNING HOURS. LAT...LON 3341 9765 3303 9774 3303 9690 3337 9689 $$ 30/SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 9:45 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 23, 9:45 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT FRI APR 23 2004 .UPDATE... THE CURRENT FIRST PERIOD FORECAST IS IN GOOD SHAPE. WEAK SFC FRONTAL BOUNDARY AND PREFRONTAL CONVECTIVE COMPLEX TO THE NORTHWEST OF THE DFW AREA HAVE BECOME ORIENTED PARALLEL TO THE MID/UPPER FLOW. THUS...HEAVY RAINFALL IS BECOMING MORE OF A THREAT FOR THIS REGION. WE WILL BE INCREASING POPS SLIGHTLY IN THE FAR NORTHWEST...WHILE MAINTAINING SLIGHTLY LOWER POPS IN THE EASTERN/SOUTHEASTERN ZONES. OTHER THAN MINOR ALTERATIONS TO THE WIND AND MIN TEMPERATURE FIELDS...NO OTHER CHANGES WILL BE MADE AT THIS TIME. 65/DD && .PREV DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1200 AM CDT SATURDAY FOR WESTERN AND NORTHWESTERN COUNTIES. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
Hazardous weather outlook, Apr 23, 11:00 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPELLING NATIONAL WEATHER SERVICE FORT WORTH TX 1100 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1100 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...GENERALLY FOR POINTS ALONG AN NORTHWEST OF A LINE FROM COMANCHE...TO FORT WORTH AND BONHAM. LOCALLY HEAVY RAINFALL...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN THREATS FROM THE REMAINING ACTIVITY. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY THROUGH SUNDAY MORNING ACROSS ALL OF NORTH TEXAS. HEAVY RAIN...HAIL TO 1 INCH IN DIAMETER...AND LIGHTNING WILL BE THE WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EAST OF A LINE FROM GAINESVILLE...TO DECATUR AND MINERAL WELLS. 65/DD
In the hours before
Local storm report, Apr 23, 7:20 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 PM HAIL NEWCASTLE 33.19N 98.74W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
GOLFBALL HAIL IN NEWCASTLELocal storm report, Apr 23, 7:23 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST NEWCASTLE 33.19N 98.74W
04/23/2004 70 MPH YOUNG TX TRAINED SPOTTER
REPORTED BY SPOTTERLocal storm report, Apr 23, 7:39 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0738 PM HAIL 4 SE JEAN 33.26N 98.57W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
WINDOWS BROKEN BY HAIL BETWEEN JEAN AND LOVINGLocal storm report, Apr 23, 9:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0841 PM HAIL 6 S DENTON 33.13N 97.13W
04/23/2004 0.75 INCH DENTON TX TRAINED SPOTTERLocal storm report, Apr 23, 11:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 8 E GAINESVILLE 33.64N 97.01W
04/23/2004 COOKE TX EMERGENCY MNGR
ROOF BLOWN OFF A BARN 8 EAST OF GAINESVILLELocal storm report, Apr 23, 11:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1056 PM HAIL 4 NE GAINESVILLE 33.68N 97.10W
04/23/2004 0.88 INCH COOKE TX EMERGENCY MNGR
NICKEL HAIL 4 MILES NORTHEAST OF GAINESVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 44 min |
| Apr 23, 8:17 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 28 min |
| Apr 23, 8:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 23, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Apr 24, 5:26 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
| Apr 24, 8:29 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.